MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 5; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 5; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422435
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tibia base was loose and femoral thereby femoral component was severely mechanically damaged.
 
Additional Manufacturer Narrative
The associated journey uni tibial baseplate, journey uni insert and uni femoral component were returned and evaluated.A lab analysis conducted during this investigation noted that damage was observed on the articular surface of the femoral component and on the lock and superior surface of the tibial base.The damage was likely created by contact between the femoral and tibial baseplate components.Deformation/damage observed on the tibial insert may have been created by third-body particulate (bone, bone cement, etc.) and/or by articulation against the damaged area of the femoral component.No material or manufacturing deviations were discovered in this investigation.A dimensional inspection performed on the baseplate found all features inspected are within specification.However there is noticeable damage to the top of the rail and on the tray surface.Dimensional inspection of the insert cannot be performed as part appears to have been autoclaved.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A clinical analysis noted no clinical relevant documents were provided to conduct a thorough medical assessment.The reported cd with x-rays has not been provided.No medical assessment is warranted at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis conducted during this investigation noted that damage was observed on the articular surface of the femoral component and on the lock and superior surface of the tibial base.The damage was likely created by contact between the femoral and tibial baseplate components.Deformation/damage observed on the insert may have been created by third-body particulate (bone, bone cement, etc.) and/or by articulation against the damaged area of the femoral component.A dimensional inspection performed on the baseplate found all features inspected are within specification.However there is noticeable damage to the top of the rail and on the tray surface.Dimensional inspection of the insert cannot be performed as part appears to have been autoclaved.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A clinical analysis noted based on the x-ray photos that show the femoral component contacting the tibial component along with the pathology report, the revision surgical findings may be consistent with an adverse reaction to metal debris; however, the source cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The surgeon notes did not reveal any findings of ¿the striking periarticular ossification in the popliteal fossae and suprapatellar¿.The future impact to the patient beyond the revision cannot be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY UNI TIBIAL BASE RM/LL SZ 5
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7644504
Report Number1020279-2018-01215
Device Sequence Number176348
Product Code HSX
UDI-Device Identifier00885556088340
UDI-Public00885556088340
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Catalogue Number71422435
Device Lot Number15MM13729
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer06/06/2018
06/06/2018
06/06/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date11/08/2018
01/09/2019
01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NO. 71422265 / LOT NO. UNKNOWN; PART NO. 71422356 / LOT NO. 16JM02266; UNKNOWN KNEE IMPLANT; UNKNOWN KNEE IMPLANT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR